Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 66, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 3, 2007, 2:10 PM EDT for 5 counties in Florida. It took effect at May 4, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 2:10 PM EDT (18:10 UTC)
- In effect from
- May 4, 2007, 1:00 PM EDT
- Expired
- May 4, 2007, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 031810 AAA RFWJAX RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT THU MAY 3 2007 FLZ020>023-030>032-035>037-040-041000- /O.UPG.KJAX.FW.A.0071.070504T1700Z-070504T2200Z/ /O.NEW.KJAX.FW.W.0066.070504T1700Z-070505T0000Z/ /O.EXT.KJAX.FW.W.0065.000000T0000Z-070504T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST- ALACHUA-PUTNAM-MARION- 210 PM EDT THU MAY 3 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING DUE TO LOW RHS... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM EDT FRIDAY DUE TO LOW RHS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT FRIDAY. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. THIS AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL INTO THE 20 TO 25 PERCENT RANGE WITH RH DURATIONS BELOW 35 PERCENT OF 6 TO 8 HOURS EXPECTED. FRIDAY AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL TO 25 TO 30 PERCENT WITH RH DURATIONS BELOW 35 PERCENT FOR 4 TO 6 HOURS. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$ FLZ024-025-033-038-040000- /O.EXT.KJAX.FW.W.0065.000000T0000Z-070504T0000Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER- 210 PM EDT THU MAY 3 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING DUE TO LOW RHS... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. THIS AFTERNOON...MINIMUM RELATIVE HUMIDITIES WILL BOTTOM OUT NEAR 25 PERCENT OVER INLAND AREAS WITH 4 TO 6 HOUR DURATIONS BELOW 35 PERCENT BEFORE THE SEA BREEZE MOVES INLAND. FRIDAY AFTERNOON...MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO BOTTOM OUT IN THE 30 TO 35 PERCENT RANGE WITH ONLY 2 TO 3 HOUR DURATIONS BELOW 35 PERCENT BEFORE THE SEA BREEZE PRESSES INLAND. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$ GAZ132>136-149>152-162>164-032200- /O.CON.KJAX.FW.W.0065.000000T0000Z-070503T2200Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE- BRANTLEY-ECHOLS-CLINCH-CHARLTON- 210 PM EDT THU MAY 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON DUE TO LOW RHS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THIS AFTERNOON...RELATIVE HUMIDITY VALUES WILL BOTTOM OUT IN THE LOWER 20S. RHS WILL REMAIN AT OR BELOW 25 PERCENT FOR NEARLY 4 HOURS. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$ HESS
3 follow-up statements
000 WWUS82 KJAX 040019 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 819 PM EDT THU MAY 3 2007 FLZ020>023-030>032-035>037-040-041100- /O.EXP.KJAX.FW.W.0065.000000T0000Z-070504T0000Z/ /O.CON.KJAX.FW.W.0066.070504T1700Z-070505T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST- ALACHUA-PUTNAM-MARION- 819 PM EDT THU MAY 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT FRIDAY... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT FRIDAY. FRIDAY AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL TO 25 TO 30 PERCENT WITH RH DURATIONS BELOW 35 PERCENT FOR 4 TO 6 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ FLZ024-025-033-038-040130- /O.EXP.KJAX.FW.W.0065.000000T0000Z-070504T0000Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER- 819 PM EDT THU MAY 3 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
000 WWUS82 KJAX 040756 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 356 AM EDT FRI MAY 4 2007 FLZ020>023-030>032-035>037-040-042300- /O.EXT.KJAX.FW.W.0066.070504T1700Z-070504T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST- ALACHUA-PUTNAM-MARION- 356 AM EDT FRI MAY 4 2007 ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR INLAND NORTHEAST FLORIDA DUE TO LONG DURATIONS OF LOW RH... THIS AFTERNOON MINIMUM RH VALUES ARE EXPECTED TO FALL TO 25 TO 30 PERCENT WITH RH DURATIONS BELOW 35 PERCENT FOR 4 TO 6 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ MZ
000 WWUS82 KJAX 042303 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 703 PM EDT FRI MAY 4 2007 FLZ020>023-030>032-035>037-040-050015- /O.EXP.KJAX.FW.W.0066.000000T0000Z-070504T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST- ALACHUA-PUTNAM-MARION- 703 PM EDT FRI MAY 4 2007 ...RED FLAG WARNING HAS EXPIRED FOR INLAND NORTHEAST FLORIDA... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ ABE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 3, 9:01 AM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, May 3, 9:01 AM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
901 AM EDT THU MAY 3 2007
.UPDATE...
SFC RIDGE TO DOMINATE ONCE AGAIN TODAY WITH HAZY/SMOKY SUNSHINE.
VISIBILITIES WILL RANGE FROM 2 TO 4 MILES WITH LOCALLY DENSE SMOKE
NEAR THE FIRE LOCATIONS. VISIBILITIES WILL LIKELY DECREASE ONCE
AGAIN DURING THE AFTERNOON HOURS AS HIGH MIXING HEIGHTS TAP LARGE
AMOUNTS OF SMOKE ALOFT AND MIX IT DOWN TO THE SURFACE. LOCAL ATLC
SEA BREEZES ALONG THE COAST/I-95 CORRIDOR WILL INCREASE TO 10 TO 15
MPH THIS AFTERNOON. PWATS JUST OVER AN INCH AT TAE AND WATER VAPOR
SHOWING SLIGHT INCREASE IN MID/UPPER LEVEL MOISTURE OVER WRN AREAS
THIS AFTERNOON WILL TRIGGER THE SLIGHT CHANCE OF A SPRINKLE/LIGHT
RAIN SHOWER IN CU FIELDS THAT DEVELOP IN DIFFERENTIAL HEATING
AROUND SMOKE PLUMES ACRS INLD SOUTHEAST GEORGIA AND DOWN INTO THE
LAKE CITY/LIVE OAK AREA...BUT COVERAGE WILL ONLY BE 10% OR LESS.
SO WILL KEEP OUT OF THE ZFP/GRIDS AND LET THE AFTERNOON SHIFT RE-
VISIT ANY SLIGHT PCPN CHANCES. MAX TEMPS A REPEAT OF YDAY WITH
LOWER 90S INLAND AND UPPER 80S ALONG THE I-95 CORRIDOR AND COOLER
AT THE BEACHES. FOR TONIGHT...NO CHANGES EXPECTED WITH
SMOKE/HAZE/FOG SETTLING NEAR THE GROUND WITH 1 TO 3 MILE VSBYS AND
LOCALLY DENSE NEAR WILDFIRES.
&&
.AVIATION...
MVFR VSBYS IN SMOKE/HAZE WITH CONTINUE.
&&
.MARINE...
NO HEADLINES...AS S/SWLY WINDS BECOME SELY THIS AFTERNOON AT 10 TO
15 KNOTS WITH LOCAL SEA BREEZE CIRCULATIONS ALONG THE COAST. SEAS
REMAINING 2 TO 3 FT.
&&
.FIRE WEATHER...
RED FLAGS ONCE AGAIN APPEAR TO BE ON TRACK WITH ABUNDANT DRY AIR
ALOFT AND WITH ENOUGH HEATING AND MIXING HEIGHTS UP TO 8 KFT. DRY
AIR WILL MIX DOWN TO SATISFY RED FLAG CRITERIA EASILY IN NERN FL
AND A BIT CLOSER CALL IN SERN GA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 91 61 89 64 / 10 10 20 20
SSI 82 68 80 68 / 0 10 20 20
JAX 89 64 87 66 / 0 10 20 10
SGJ 85 66 84 67 / 0 10 10 10
GNV 92 59 90 63 / 10 10 20 10
OCF 91 60 91 63 / 10 10 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
FIRE WEATHER WATCH FRIDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-GILCHRIST-HAMILTON-MARION-PUTNAM-SUWANNEE-
UNION.
GA...RED FLAG WARNING FROM 2 PM TO 6 PM EDT THIS AFTERNOON FOR
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
ECHOLS-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...NONE.
&&
HESS/MCALLISTERHazardous weather outlook, May 3, 5:18 AM EDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 518 AM EDT THU MAY 3 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 518 AM EDT THU MAY 3 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...LARGE WILDFIRES CONTINUE IN SOUTHEAST GEORGIA... ...WILDFIRE IN SOUTHERN FLAGLER COUNTY... INFORMATION ON THE WILDFIRES CAN BE FOUND IN THE SPECIAL WEATHER STATEMENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WARM AND DRY AIRMASS WILL CONTINUE TO AFFECT THE AREA FRIDAY RESULTING IN A CONTINUED HIGH FIRE DANGER. A BACK DOOR COLD FRONT WILL BRING A LOW CHANCE OF THUNDERSTORMS TO THE AREA OVER THE WEEKEND AND ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER... SPOTTERS IMPACTED BY THE SMOKE ARE URGED TO REPORT VISIBILITY RESTRICTIONS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
In the hours before
Special weather statement, May 3, 8:22 AM EDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 822 AM EDT THU MAY 3 2007 FLZ038-031700- FLAGLER- 822 AM EDT THU MAY 3 2007 ...LOCALLY DENSE SMOKE WILL IMPACT FLAGLER COUNTY THROUGH THE MORNING HOURS... THE LARGE 1500 ACRE WILDFIRE ON THE FLAGLER/VOLUSIA COUNTY LINE WILL CONTINUE TO PRODUCE A DENSE SMOKE PLUME OVER SOUTHERN AND EASTERN SECTIONS OF FLAGLER COUNTY THROUGH THE MORNING HOURS. VISIBILITIES LESS THAN ONE QUARTER OF A MILE HAVE BEEN REPORTED IN THE BUNNELL AND FLAGLER BEACH VICINITY INCLUDING ALONG U.S. HIGHWAY 1 AND STATE ROAD 100 SOUTH AND EAST OF BUNNELL. LOCALLY DENSE SMOKE WILL REMAIN A PROBLEM UNTIL NOON WHEN THE ATLANTIC COAST SEA BREEZE DEVELOPS AND PUSHES THE SMOKE PLUME INLAND. COUNTY OFFICIALS ARE REQUESTING THAT YOU PLEASE DO NOT CALL 9 1 1 TO REPORT A FIRE UNLESS YOU CAN ACTUALLY SEE FLAMES. PERSONS WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT FOR SUDDEN CHANGES IN VISIBILITY. HESS
Local storm report, May 3, 9:36 AM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
936 AM EDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM WILDFIRE 12 S FLAGLER BEACH 29.30N 81.16W
05/03/2007 FLAGLER FL EMERGENCY MNGR
UPDATE ON FLAGLER COUNTY FIRE. NAME...HUNTERS RIDGE FIRE.
SIZE AT 1200 ACRES. NO EVACUATIONS. FIRE NOT CONTAINED AT
THIS TIME. PATCHY DENSE SMOKE REPORTED IN SOUTHERN AND
EASTERN PORTIONS OF THE COUNTY.
&&
JHESSNearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.